Illinois, 2010Flood in Illinois, June 22 to 28, 2010
June 22 to 28, 2010 · NWS DVN · 1 event in 1 county or zone
5 feet on June 22 around 230 pm. 95 feet around 1 pm June 26.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains during the third week of June resulted in the Mississippi River at Burlington going above the moderate flood stage level of 16.5 feet on June 22 around 230 pm. It crested around 16.95 feet around 1 pm June 26. It fell below the moderate flood stage level around 4 am June 28.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 22, 11:30 AM CST, 2 hours earlier.
Area forecast discussion, Jun 22, 11:30 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1230 PM CDT TUE JUN 22 2010
.UPDATE...
HAVE CREATED AN UPDATE TO ACCOUNT FOR CURRENT TRENDS. THE MCS HAS
CLEARED THE AREA QUITE NICELY THIS MORNING...AND THE REMNANTS OF
THE ONE OUT OVER NEBRASKA HAS BEEN DECAYING OVER IOWA SO FAR THIS
MORNING. WITH ITS TRACK APPEARING TO BE FARTHER SOUTH THAN
FORECAST...HAVE REDUCED POPS ACROSS THE NORTH FOR THIS
AFTERNOON...BUT RAISED SLIGHTLY SOUTH. THIS CONVECTION COMING IN
FROM THE WEST MAY VERY WELL INTENSIFY AGAIN AS IT ENCOUNTERS
INCREASINGLY UNSTABLE AFTERNOON AIR. THE MORNING MCS LEFT BEHIND A
FAIRLY SIGNIFICANT COOL POOL...AND TEMPERATURES ACROSS THE
SOUTHEAST CORNER OF THE FORECAST AREA ARE DOWN IN THE LOW TO MID
70S AS OF NOON. THEY WILL RECOVER THIS AFTERNOON ONCE THE SUNSHINE
CAN SHOW THROUGH...BUT HAVE REDUCED AFTERNOON MAX TEMPS SLIGHTLY AS
LOW 90S NO LONGER LOOK ATTAINABLE...ESPECIALLY WITH THE MCS DEBRIS
COMING IN FROM THE WEST.
..LE..
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THIS AFTERNOON WITH THUNDERSTORMS
DEVELOPING LATE. DUE TO WIDELY SCATTERED COVERAGE...THE POTENTIAL
FOR IMPACTING TERMINAL SITES HAS BEEN HANDLED WITH VICINITY WORDING
IN THE FORECASTS. THE EXCEPTION IS AT BRL...WHERE THE POTENTIAL IS
HIGHER DUE TO THE PROXIMITY OF AN EAST TO WEST BOUNDARY THAT WILL BE
THE PRIMARY FOCUS OF AFTERNOON AND EVENING THUNDERSTORMS. ANY STORMS
WILL BE CAPABLE OF HEAVY RAINFALL AND WIND GUSTS OVER 35 KTS.
A GREATER POTENTIAL FOR WIDESPREAD THUNDERSTORMS WILL OCCUR DURING
THE LATE EVENING AND OVERNIGHT HOURS. THESE STORMS MAY HAVE LARGE
HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL RATES. THERE WILL
ALSO BE PERIODS OF MVFR AND POSSIBLE IFR CONDITIONS...BUT CONFIDENCE
IS TOO LOW TO GO ANY LOWER THAN PREVAILING VFR. LATER FORECASTS WILL
BE ABLE TO REFINE THUNDERSTORM CHANCES OVERNIGHT INTO WED MORNING.
SOME IMPROVEMENT IS LIKELY FOR A PERIOD WEDNESDAY MORNING...BEFORE
AN APPROACHING COLD FRONT INCREASES CHANCES FOR STORMS AGAIN IN THE
AFTERNOON.
..SHEETS..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR CEDAR-CLINTON-
DES MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-
LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR BUREAU-
HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK
ISLAND-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR CLARK-
SCOTLAND.
&&
LE/SHEETSHazardous weather outlook, Jun 22, 10:40 AM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1140 AM CDT TUE JUN 22 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231645-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1140 AM CDT TUE JUN 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
MORE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. HEAVY
RAIN IS LIKELY...AND SINCE THE GROUND IS ALREADY SATURATED...THE
POTENTIAL EXISTS FOR A HIGH IMPACT FLASH FLOOD EVENT.
SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING WITH
THE MAIN THREAT BEING HIGH WINDS AND POSSIBLY LARGE HAIL. THE
STORM PREDICTION CENTER HAS A MODERATE RISK FOR COUNTIES
GENERALLY NORTH OF HIGHWAY 34...AND WEST OF THE MISSISSIPPI
RIVER. THERE IS A SLIGHT RISK FOR THE REMAINDER OF THE OUTLOOK
AREA.
HEAT INDEX VALUES WILL RISE TO BETWEEN 95 AND 100 DEGREES THIS
AFTERNOON...MAINLY FOR AREAS SOUTH OF INTERSTATE 80.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ADDITIONAL THUNDERSTORMS WILL BE SEEN WEDNESDAY INTO WEDNESDAY
NIGHT. THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY
RAINFALL AND FLASH FLOODING. DUE TO SATURATED GROUND FROM REPEATED
HEAVY RAINFALL...THE POTENTIAL EXISTS FOR A HIGH IMPACT FLASH
FLOOD EVENT.
SEVERE STORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. THE
STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS ACROSS
THE ENTIRE AREA.
A NEAR DAILY CHANCE OF THUNDERSTORMS WILL BE POSSIBLE STARTING
FRIDAY NIGHT AND CONTINUING THROUGH SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT.
A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE
CONDUCTED AT 2 PM CDT THIS AFTERNOON.
LE
In the hours before
Local storm report, Jun 22, 7:32 AM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
832 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 4 N MARENGO 41.85N 92.07W
06/22/2010 M1.13 INCH IOWA IA TRAINED SPOTTER
0830 AM HEAVY RAIN KEOKUK 40.41N 91.40W
06/22/2010 M3.10 INCH LEE IA TRAINED SPOTTER
&&
LEGROLocal storm report, Jun 22, 9:17 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1017 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM TSTM WND DMG MARTINSBURG 41.18N 92.25W
06/22/2010 KEOKUK IA TRAINED SPOTTER
A FEW 3 INCH DIAMETER TREE LIMBS DOWN IN TOWN. TIME
ESTIMATED. DELAYED REPORT.
&&
LEGROLocal storm report, Jun 22, 9:20 AM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1020 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND GST 4 NW LIMA 40.22N 91.43W
06/22/2010 E50 MPH HANCOCK IL TRAINED SPOTTER
NO HAIL...NO DAMAGE. 5-10 MINUTES OF HEAVY RAIN.
&&
LELocal storm report, Jun 22, 9:48 AM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1048 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM HEAVY RAIN 3 ESE KEOKUK 40.40N 91.34W
06/22/2010 M4.50 INCH HANCOCK IL TRAINED SPOTTER
&&
LEGROFlood, Henderson
- When
- June 22, 1:30 PM CST to June 28, 3:00 AM CST
- Where
- Henderson County, 3.34 mi NW of Gulfport to 1.48 mi WNW of Lomax
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- River/Stream Gage
- Coordinates
- 40.850, -91.130
Heavy rains during the third week of June resulted in the Mississippi River at Burlington going above the moderate flood stage level of 16.5 feet on June 22 around 230 pm. It crested around 16.95 feet around 1 pm June 26. It fell below the moderate flood stage level around 4 am June 28.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 22 to 24, 2010$1.9 million · EF1 · 47 events
- Heat in Arkansas, June 22, 20101 death · 1 event
- Rip Current in New York, June 22, 20101 death · 1 event
- Flash Flooding and Flooding in Indiana, June 22 to 23, 2010$3.5 million · 1 in hail · 20 events
- Flooding in Iowa, June 22 to 30, 2010$3.5 million · 8 events
- Tornado and Hail in Wyoming, June 22, 2010$405,000 · EF0 · 22 events
- Flooding in Illinois, June 22 to 26, 2010$500,000 · 2 events
- Tornado in Pennsylvania, June 22, 2010$100,000 · EF1 · 1 event
- Flood in Illinois, June 22 to 28, 2010$250,000 · 1 event
- Flood in Iowa, June 22, 2010$250,000 · 1 event
- Flood in Missouri, June 22, 2010$250,000 · 1 event
- Flood in Iowa, June 22 to 28, 2010$250,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247038.